Abstract

We present a generic regularized formulation, based on robust half-quadratic regularization, for unwrapping noisy and discontinuous wrapped phase maps. Two cases are presented: the convex case and the nonconvex case. The unwrapped phase with the convex formulation is unique and robust to noise; however, the convex function solution deteriorates as a result of real discontinuities in phase maps. Therefore we also present a nonconvex formulation that, with a parameter continuation strategy, shows superior performance.

© 2004 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Half-quadratic cost function for computing arbitrary phase shifts and phase: Adaptive out of step phase shifting

Mariano Rivera, Rocky Bizuet, Amalia Martinez, and Juan A. Rayas
Opt. Express 14(8) 3204-3213 (2006)

Parallel algorithms for phase unwrapping based on Markov random field models

Jose L. Marroquin, Ramon Rodriguez-Vera, Manuel Servin, and Maximino Tapia
J. Opt. Soc. Am. A 12(12) 2578-2585 (1995)

Quadratic regularization functionals for phase unwrapping

Jose L. Marroquin and Mariano Rivera
J. Opt. Soc. Am. A 12(11) 2393-2400 (1995)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (3)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (9)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription